Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 04:27:25 PM

Login with username, password and session length


Members
  • Total Members: 23344
  • Latest: TML1991
Stats
  • Total Posts: 636574
  • Total Topics: 48315
  • Online Today: 195
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Viread, Lamivir & Stocrin  (Read 1678 times)

0 Members and 1 Guest are viewing this topic.

Offline rolf

  • Member
  • Posts: 9
Viread, Lamivir & Stocrin
« on: November 14, 2007, 08:44:38 AM »
meds ready to take in the fridge. just want to check any known possible side effects, so i can prepare myself.
thanks for all infos.

Offline rolf

  • Member
  • Posts: 9
Re: Viread, Lamivir & Stocrin
« Reply #1 on: November 15, 2007, 02:42:39 AM »
anyone on this combination???

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Viread, Lamivir & Stocrin
« Reply #2 on: November 15, 2007, 02:58:08 AM »
Hi Rolf.

Viread, Lamivir (3TC), and Stocrin (Sustiva/Efavirenz) is a very common regimen, its usually prescribed as a 1 pill once a day, called Atripla (Viread/FTC/Stocrin Combined). Lamivir/3TC is actually very similar to its close sister drug, FTC or Emtricitabine (that is in Atripla and Truvada), the main difference being FTC lasts longer in your body).  You can also get it in the form of Truvada (Viread and FTC combined) and Sustiva/Stocrin which is two tablets once a day.

I currently take Truvada/Stocrin, though I was on Viread/3TC and Stocrin for a time, before Truvada became available in Australia.

As for side effects, the biggest one people complain about is Stocrin/Sustiva/Efavirenz.  It has a lot of emotions/psychological side effects that can happen, and some people cannot tolerate it.  I pop those orange bliss bombs like lollies, and fortunately have no side effects.

Like most meds, there's some common side effects like nausea, the squirts, rash etc etc.. you are best to check out the drug information on this website.  Its best to take Stocrin on an empty stomach as food (especially high fat meals) can give you the notorious drunk/stoned feeling which many of us have had at some stage or another who have popped Stocrin.  I take my meds just before I hit the pillow and night and dont ever have any side effects except maybe the squirts.. but thats probably the HIV/AIDS thing, I had them before I was on meds.

Incidentally, those meds you are taking do not need to be refrigerated at all. ;)
There is also a great page on this site that gives some helpful hints and advice if you take Stocrin, though you will find that drug is usually referred to here as Sustiva.

Cheers
Matt
« Last Edit: November 15, 2007, 03:02:30 AM by cubbybear »
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline rolf

  • Member
  • Posts: 9
Re: Viread, Lamivir & Stocrin
« Reply #3 on: November 15, 2007, 03:24:52 AM »
dear Matt,

thanks a lot for your advice and all the infos. Truvada is not available here or very expensive, so i have to go with stocrin. i don't mind nausea, drunk/stoned feelings. my worst worries are about lipostrophy. anything known about side effects in this direction??
squirts?? not in my dictionary. any more detailed explanation.
about the fridge, i live in a climate were you need to put those things in a fridge. :)

r

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Viread, Lamivir & Stocrin
« Reply #4 on: November 15, 2007, 06:25:24 AM »
You wont need to worry about lipodystrophy on that regimen, I had the same worries about lipo as you when I first started meds.  Its mostly long term use of other meds like AZT, Zerit (D4T), Crixivan and others, but not always.  We all metabolise drugs differently, and HIV affects us differently so what may cause lipo in one person, may not in another.  In short.. don't stress about your meds for lipo.

Sorry about the slang use of "squirts".  It means diarrhoea.

Cheers
Matt
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.